March  2019, 8(1): 139-147. doi: 10.3934/eect.2019008

Traveling wave solutions to modified Burgers and diffusionless Fisher PDE's

1. 

Clark Atlanta University, Department of Physics, Atlanta, GA 30314, USA

2. 

Morehouse College, Department of Physics, Atlanta, GA 30314, USA

Corresponding author: Kale Oyedeji, 470-639-0285

Received  October 2017 Revised  January 2018 Published  January 2019

We investigate traveling wave (TW) solutions to modified versionsof the Burgers and Fisher PDE’s. Both equations are nonlinear parabolicPDE’s having square-root dynamics in their advection and reaction terms.Under certain assumptions, exact forms are constructed for the TW solutions.

Citation: Ronald Mickens, Kale Oyedeji. Traveling wave solutions to modified Burgers and diffusionless Fisher PDE's. Evolution Equations & Control Theory, 2019, 8 (1) : 139-147. doi: 10.3934/eect.2019008
References:
[1]

R. Buckmire, K. McMurtry and R. E. Mickens, Numerical studies of a nonlinear heat equation with square root reaction term, Numerical Methods for Partial Differential Equations, 25 (2009), 598-609. doi: 10.1002/num.20361.  Google Scholar

[2]

L. Debnath, Nonlinear Partial Differential Equations for Scientists and Engineers, Birkhäuser, Boston, 1997. Google Scholar

[3]

P. M. Jordan, Finite-amplitude acoustic traveling waves in a fluid that saturates a porous media, Physics Letters A, 355 (2006), 216-221. Google Scholar

[4]

P. M. Jordan, A Note on the Lambert W-function: Applications in the mathematical and physical sciences, Contemporary Mathematics, 618 (2014), 247-263. doi: 10.1090/conm/618/12351.  Google Scholar

[5]

J. D. Logan, Nonlinear Partial Differential Equations Wiley-Interscience, New York, 1994.  Google Scholar

[6]

R. E. Mickens, Exact finite difference scheme for an advection equation having square-root dynamics, Journal of Difference Equations and Applications, 14 (2008), 1149-1157. doi: 10.1080/10236190802332209.  Google Scholar

[7]

R. E. Mickens, Wave front behavior of traveling waves solutions for a PDE having square-root dynamics, Mathematics and Computers in Simulation, 82 (2012), 1271-1277. doi: 10.1016/j.matcom.2010.08.010.  Google Scholar

[8]

R. E. Mickens, Mathematical Methods for the Natural and Engineering Sciences, 2nd edition, World Scientific, London, 2017. Google Scholar

[9]

J. D. Murray, Mathematical Biology, Springer, Berlin, 1993. doi: 10.1007/b98869.  Google Scholar

[10]

S. I. Soluyan and R. V. Khokhlov, Finite amplitude acoustic waves in a relaxing medium, Soviet Physics - Acoustic, 8 (1962), 170-175.  Google Scholar

[11]

S. R. Valluri, D. J. Jeffrey and R. M. Corless, Some applications of the Lambert W function to physics, Canadian Journal of Physics, 78 (2000), 823-831. Google Scholar

[12]

G. B. Whitham, Linear and Nonlinear Waves, Wiley-Interscience, New York, 1974.  Google Scholar

[13]

H. Wilhelmsson, M. Benda, B. Etlicher, R. Jancel and T. Lehner, Non-linear evolution of densities in the presence of simultaneous diffusion and reaction processes, Physica Scripta, 38 (1988), 1482-1489. doi: 10.1103/PhysRevA.38.1482.  Google Scholar

show all references

References:
[1]

R. Buckmire, K. McMurtry and R. E. Mickens, Numerical studies of a nonlinear heat equation with square root reaction term, Numerical Methods for Partial Differential Equations, 25 (2009), 598-609. doi: 10.1002/num.20361.  Google Scholar

[2]

L. Debnath, Nonlinear Partial Differential Equations for Scientists and Engineers, Birkhäuser, Boston, 1997. Google Scholar

[3]

P. M. Jordan, Finite-amplitude acoustic traveling waves in a fluid that saturates a porous media, Physics Letters A, 355 (2006), 216-221. Google Scholar

[4]

P. M. Jordan, A Note on the Lambert W-function: Applications in the mathematical and physical sciences, Contemporary Mathematics, 618 (2014), 247-263. doi: 10.1090/conm/618/12351.  Google Scholar

[5]

J. D. Logan, Nonlinear Partial Differential Equations Wiley-Interscience, New York, 1994.  Google Scholar

[6]

R. E. Mickens, Exact finite difference scheme for an advection equation having square-root dynamics, Journal of Difference Equations and Applications, 14 (2008), 1149-1157. doi: 10.1080/10236190802332209.  Google Scholar

[7]

R. E. Mickens, Wave front behavior of traveling waves solutions for a PDE having square-root dynamics, Mathematics and Computers in Simulation, 82 (2012), 1271-1277. doi: 10.1016/j.matcom.2010.08.010.  Google Scholar

[8]

R. E. Mickens, Mathematical Methods for the Natural and Engineering Sciences, 2nd edition, World Scientific, London, 2017. Google Scholar

[9]

J. D. Murray, Mathematical Biology, Springer, Berlin, 1993. doi: 10.1007/b98869.  Google Scholar

[10]

S. I. Soluyan and R. V. Khokhlov, Finite amplitude acoustic waves in a relaxing medium, Soviet Physics - Acoustic, 8 (1962), 170-175.  Google Scholar

[11]

S. R. Valluri, D. J. Jeffrey and R. M. Corless, Some applications of the Lambert W function to physics, Canadian Journal of Physics, 78 (2000), 823-831. Google Scholar

[12]

G. B. Whitham, Linear and Nonlinear Waves, Wiley-Interscience, New York, 1974.  Google Scholar

[13]

H. Wilhelmsson, M. Benda, B. Etlicher, R. Jancel and T. Lehner, Non-linear evolution of densities in the presence of simultaneous diffusion and reaction processes, Physica Scripta, 38 (1988), 1482-1489. doi: 10.1103/PhysRevA.38.1482.  Google Scholar

Figure 1.  a) $ v(z) $ vs $ z $, b) $ f(z) = v(z)^2 $ vs $ z $. See Eqs. (5.10) and (5.13).
Figure 2.  a) $ v(z) $ vs $ z $, \quad b) $ f(z) $ vs $ z $. See Eq. (5.15).
[1]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[2]

Michiel Bertsch, Danielle Hilhorst, Hirofumi Izuhara, Masayasu Mimura, Tohru Wakasa. A nonlinear parabolic-hyperbolic system for contact inhibition and a degenerate parabolic fisher kpp equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3117-3142. doi: 10.3934/dcds.2019226

[3]

Joel Kübler, Tobias Weth. Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3629-3656. doi: 10.3934/dcds.2020032

[4]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[5]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[6]

Chueh-Hsin Chang, Chiun-Chuan Chen, Chih-Chiang Huang. Traveling wave solutions of a free boundary problem with latent heat effect. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021028

[7]

Ching-Hui Wang, Sheng-Chen Fu. Traveling wave solutions to diffusive Holling-Tanner predator-prey models. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021007

[8]

Oleg Yu. Imanuvilov, Jean Pierre Puel. On global controllability of 2-D Burgers equation. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 299-313. doi: 10.3934/dcds.2009.23.299

[9]

Jong-Shenq Guo, Ken-Ichi Nakamura, Toshiko Ogiwara, Chang-Hong Wu. The sign of traveling wave speed in bistable dynamics. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3451-3466. doi: 10.3934/dcds.2020047

[10]

Taige Wang, Bing-Yu Zhang. Forced oscillation of viscous Burgers' equation with a time-periodic force. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1205-1221. doi: 10.3934/dcdsb.2020160

[11]

Patrick Martinez, Judith Vancostenoble. Lipschitz stability for the growth rate coefficients in a nonlinear Fisher-KPP equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 695-721. doi: 10.3934/dcdss.2020362

[12]

Ran Zhang, Shengqiang Liu. On the asymptotic behaviour of traveling wave solution for a discrete diffusive epidemic model. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1197-1204. doi: 10.3934/dcdsb.2020159

[13]

Yoichi Enatsu, Emiko Ishiwata, Takeo Ushijima. Traveling wave solution for a diffusive simple epidemic model with a free boundary. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 835-850. doi: 10.3934/dcdss.2020387

[14]

Biyue Chen, Chunxiang Zhao, Chengkui Zhong. The global attractor for the wave equation with nonlocal strong damping. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021015

[15]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[16]

Vo Van Au, Hossein Jafari, Zakia Hammouch, Nguyen Huy Tuan. On a final value problem for a nonlinear fractional pseudo-parabolic equation. Electronic Research Archive, 2021, 29 (1) : 1709-1734. doi: 10.3934/era.2020088

[17]

Stanislav Nikolaevich Antontsev, Serik Ersultanovich Aitzhanov, Guzel Rashitkhuzhakyzy Ashurova. An inverse problem for the pseudo-parabolic equation with p-Laplacian. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021005

[18]

Juliana Fernandes, Liliane Maia. Blow-up and bounded solutions for a semilinear parabolic problem in a saturable medium. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1297-1318. doi: 10.3934/dcds.2020318

[19]

Masaharu Taniguchi. Axisymmetric traveling fronts in balanced bistable reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3981-3995. doi: 10.3934/dcds.2020126

[20]

Xu Zhang, Chuang Zheng, Enrique Zuazua. Time discrete wave equations: Boundary observability and control. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 571-604. doi: 10.3934/dcds.2009.23.571

2019 Impact Factor: 0.953

Metrics

  • PDF downloads (187)
  • HTML views (416)
  • Cited by (2)

Other articles
by authors

[Back to Top]